Wisconsin, 2013Drought in Wisconsin, January 1 to 31, 2013
January 1 to 31, 2013 · NWS GRB · 3 events in 3 counties and zones
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into February 2013.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into February 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 31, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 31, 10:47 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CST MON DEC 31 2012
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.UPDATE...BASED ON LATEST TRENDS...NEEDED TO LOWER MIN TEMPS
SEVERAL DEGREES...ESPECIALLY OVER PARTS OF C/NC WI. TOOK MIN
TEMPS AS LOW AS -13 F IN THE TYPICAL COLD SPOTS. CONSIDERED
THE POSSIBILITY OF ISSUING A WIND CHILL ADVISORY...BUT WINDS
MAY DECOUPLE WHERE THE TEMPS ARE COLDEST...RESULTING IN ONLY
SPOTTY WIND CHILLS AT OR BELOW -20 F IN PARTS OF C/NC WI.
KIECKBUSCH
&&
.PREV DISCUSSION...ISSUED AT 613 PM CST MON DEC 31 2012...
SHORT TERM...TNGT AND TUE. MAIN FCST ISSUE TO BE ON THE COLD
TEMPS WHICH WL BE THE COLDEST OF THE SEASON THUS FAR.
THE 20Z MSAS SFC ANALYSIS SHOWED A STRONG AREA OF LOW PRES OVER
EXTREME W-CNTRL QUEBEC WITH A CDFNT STRETCHED SWWD THRU LWR MI...
ALL THE WAY TO SE KS. A LARGE AREA OF HI PRES WAS SITUATED OVER
THE NRN/CNTRL PLAINS WITH NW WINDS OVER THE WRN GREAT LAKES. VSBL
SATL IMAGERY INDICATED THAT DRIER AIR OVER WRN WI WAS STARTING TO
PUSH FARTHER EAST WITH CLEARING SKIES REACHING CNTRL AND PARTS OF
FAR NE WI. OTHERWISE...LAKE EFFECT SNOW SHWRS CONTINUED OVER
N-CNTRL WI...ALBEIT RATHER LIGHT SNOW.
PREVAILING NW WINDS...COUPLED WITH 8H TEMPS AROUND -18C OVER WRN
LAKE SUPERIOR...WL CONT TO DRAW LAKE EFFECT SNOW SHWRS/FLURRIES
INTO N-CNTRL WI (PRIMARILY VILAS CNTY) TNGT. AS THE AREA OF HI
PRES BUILDS INTO THE UPR MS VALLEY/MIDWEST OVRNGT...THE COMBINATION
OF BACKING WINDS AND INFLUX OF DRIER AIR SHOULD BEGIN TO WEAKEN THE
SNOW BANDS WITH TIME. NRN PARTS OF VILAS CNTY COULD STILL PICK UP
ANOTHER HALF-INCH OR SO TNGT...BUT NOTHING MORE THAN THAT. THE REST
OF NE WI SHOULD SEE THE CLEARING TREND CONT THIS EVENING WITH
MOSTLY CLEAR SKIES FOR MUCH OF THE NGT. THIS LEADS TO A RATHER COLD
START TO THE NEW YEAR AS MIN TEMPS ARE EXPECTED TO FALL BELOW ZERO
FOR MOST OF INTERIOR SECTIONS OF NE WI...SINGLE DIGITS ABOVE ZERO
NEAR THE BAY OF GREEN BAY AND ALONG LAKE MI.
THE SFC RDG PUSHES INTO THE WRN GREAT LAKES ON TUE...BUT IS FCST TO
WEAKEN IN THE PROCESS. NONETHELESS...EXPECT TO SEE A DECENT AMOUNT
OF SUNSHINE THROUGHOUT THE ENTIRE FCST AREA...EVEN N-CNTRL WI AS
WINDS BACK TO THE WEST AND END ANY LINGERING SNOW THREAT IN THE
FAR NORTH. NEW YEAR'S DAY WL BE A COLD ONE WITH MAX TEMPS STRUGGLING
TO REACH DOUBLE DIGITS.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
31/12Z MODELS INDICATE FORECAST AREA BEING IMPACTED BY NORTHERN
BRANCH OF THE UPPER LEVEL FLOW DURING THE PERIOD. BEST CHANCE FOR
LIGHT PRECIP WILL BE WITH SHORTWAVE TROF THAT IS FORECAST TO MOVE
ACROSS STATE WED NIGHT. LITTLE MOISTURE ASSOCIATED WITH
SYSTEM...BUT EXPECTING OCCASIONAL SNOW FLURRIES AS TROF MOVES
THROUGH. MODELS HAVE BEEN IN RELATIVELY GOOD AGREEMENT ON THIS
SYSTEM. OTHERWISE...MAINLY DRY WEATHER EXPECTED EXCEPT FOR LAKE
EFFECT SNOW SHOWERS BEHIND DEPARTING MID-WEEK SYSTEM AS LOW-LEVEL
FLOW IS BRIEFLY FAVORABLE FOR VILAS COUNTY SNOW BELT SHOWERS.
TEMPERATURES WILL START OUT A BIT BELOW NORMAL...BUT SEASONABLE.
TEMPS AT OR LITTLE ABOVE NORMAL BY THE WEEKEND AS UPPER FLOW
FLATTENS OUT A BIT ALLOWING FOR MORE PACIFIC INFLUENCE.
&&
.AVIATION...LAKE EFFECT CLOUDS AND SCT SNOW SHOWERS/FLURRIES WILL
LINGER OVER FAR NC/NE WI OVERNIGHT...BUT SHOULD GENERALLY STAY
NORTH OF THE RHI TAF SITE. THE LOW CLOUDS SHOULD DIMINISH AND
LAKE EFFECT TAPER OFF EARLY TUESDAY MORNING...FOLLOWED BY VFR
CONDITIONS OVER THE ENTIRE CWA DURING THE DAY. THE NEXT AREA OF
LOW CLOUDS CURRENTLY SEEN OVER SOUTH DAKOTA/FAR SW MN IS EXPECTED
TO PUSH INTO PARTS OF C/NC WI ON TUESDAY EVENING...SO HAVE ADDED
TO THE RHI/AUW/CWA TAF SITES AFTER 03Z.
KIECKBUSCH
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 31, 2:23 PM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CST MON DEC 31 2012
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
223 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
LMZ521-522-541>543-012030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
223 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Drought, Vilas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Despite near normal precipitation across north-central Wisconsin southwest Vilas County remained in the severe drought (D2) category throughout January 2013.
Drought, Oneida
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Despite near normal precipitation across north-central Wisconsin western Oneida County remained in the severe drought (D2) category throughout January 2013.
Drought, Lincoln
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Despite near normal precipitation across north-central Wisconsin northwest Lincoln County remained in the severe drought (D2) category throughout January 2013.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423205, 423206, 423207.